U.S. doctors online nowAsk doctors free
Springfield, MO
A 34-year-old female asked:

i get leg cramps really bad. i have done everything they say to take magnesium and potassium but not together. they wake me up hurting. suggestion?

1 doctor answer5 doctors weighed in
Dr. TORY MCJUNKIN
Pain Management 19 years experience
Leg cramps: It may be time to see a neurologist, pmnr doctor, or pain specialists. Things to consider would include nerve irritation and/or a back problem. Your physicians may consider an EMG or a lumbar MRI based on your symptoms and physical exam. Hope you can get to the bottom of it and feel better.
Dr. Peter Ihle
Dr. Peter Ihle commented
Orthopedic Surgery 54 years experience
a glass of tonic water contains quinine which will help if taken @ bed time, also the major producers Canada Dry, Schweppes & store brands have 0 calories.
Aug 30, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

I get tingling in my legs & feet. Mri says I have L5 problems plus I have lesions on kidneys & liver. I had very bad back pain.

2 doctor answers6 doctors weighed in
Dr. Kamlesh Desai
Family Medicine 23 years experience
See doc: Your L5 problem is it a disk or a lesion - see your doc to rule out neoplasm.
CA
A 32-year-old member asked:

What does a high potassium level mean? What about a low potassium level?

2 doctor answers9 doctors weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
High andLow Potasium: Both are abnormal, high pottasium may be due to taking pottasium orally.Certain medicines like ace inhibiters, arbs, or kiney insufficiency.Low pottasium can be due to use of diuretics or adrenal disease.If there are abnormal it needs to be corrected, they can cause cardiac arrythmia and muscle weekness if it is low.
A 29-year-old member asked:

Are these symptoms related to low potassium or is it hypokalemic periodic paralysis?

1 doctor answer1 doctor weighed in
Dr. Andrew Dutka
Neurology 45 years experience
More data: To answer the specific question, the symptoms would need to be described. Low potassium, which might occur when taking diuretics (water pills) for high blood pressure, can cause cramps in the muscles. Hypokalemic periodic paralysis is a genetic disorder, causing paralysis, often in the morning or after a large carbohydrate meal. Potassium is low during the attacks. Periodic paralysis is rare.
A 29-year-old female asked:

I'm a 29 year old female. I have had my appendix removed at the age of 15. I don't have any other health issues. Lately i've been having pain in the left side of my chest. I've also had severe lower back pain that radiates to my legs. I have also had a fe

2 doctor answers3 doctors weighed in
Dr. Vance Harris
Family Medicine 37 years experience
Severe lower back pa: Not likely that the symptoms have anything to do with your appendectomy. Chest pain along with severe pain in the back should be looked at by your physician. This could be something serious so see your dr.
A 56-year-old female asked:

Been having severe muscle contractions in my limbs. I take potassium ca & mg. Last nite began bilat mus. Of inner thighs. Cause?

1 doctor answer3 doctors weighed in
Dr. Pietro Seni
Orthopedic Surgery 47 years experience
Multiple: Muscle crampr are very frequent to occur specially in older individual.Muscle cramps that occur at night and at rest could be very painful.True ethiology of those cramps is unknown..Frequent reasons are low electrolytes, overuse.Medical conditions that cause electrolyte imbalance can cause cramps, neurologycal conditions such as als(amyotrophic lateral esclerosis)radiculopathy diabetic neuropathy.Ot.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 10, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.